Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 381, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 15, 2020, 2:17 PM CDT for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2020, 2:17 PM CDT (19:17 UTC)
- Expired
- Aug 15, 2020, 3:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Catahoula Parish, LA, Concordia Parish, LA
The radar
The Ft Polk radar (KPOE), 125 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 12:40 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 15, 12:40 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1240 PM CDT Sat Aug 15 2020 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: Aside from any isolated aftn shra/tsra activity, VFR conditions and mostly light NNW surface winds will prevail through the forecast period. /EC/ && .DISCUSSION... The near term forecast is generally on track, and a limited threat for dangerous heat stress over western portions of the ArkLaMiss region remains valid. The 12z JAN raob revealed the anticipated much drier air aloft with T/Td depressions ranging from 20 to 50 deg C above the 3 km level. This dry air will help to suppress convective precip potential today for most of the area, but will maintain low end chances over southern most portions of the area where deeper moisture is still in place. /EC/ Prior discussion below: Today and tonight... Once again, we're dealing with early morning convection...this time across southern portions of the area. Scattered showers and storms will remain possible along a corridor of low level convergence and deeper moisture that will persist from northeast LA across south MS, wavering farther south through the day. Elsewhere, mostly dry conditions are expected with only isolated shower activity through the day as a shortwave pulls east of the area and deep layer moisture decreases. Dry conditions are expected areawide overnight. Patchy fog has developed this morning mainly in areas that received heavier rain yesterday. Though no dense fog was being observed thus far, we will continue to monitor for potential mention in the HWO/graphics, or an advisory if conditions deteriorate further. With less disruption to insolation from rain/clouds today and considerable low level moisture still lingering in spite of decreasing deep layer moisture, heat indices will rise into the triple digits across much of the area today, with values near 105 possible mainly west of I-55 where we will advertise limited heat stress concerns for today. /DL/ Sunday through Friday... The bulk of the extended forecast is dominated by deep ridging aloft over the western half of the CONUS. The southeastern US is in an upper trough...either with northwesterly flow aloft or later in the week...part of a wave breaking out of the northern stream. The temperatures remain warm through the forecast...with plenty of heat building over the SW to tap in to. Tomorrow still has highs in the low to mid 90s and dewpoints in the Delta in the mid 70s, resulting in heat indices in the mid 100s. Issuing a heat stress graphic, especially with the timing of the next round of convection. The first round of precip may happen on Sunday, with a weak wave moving over the region. CAMS and GFS/ECMWF all pushing through some sct/iso showers thunderstorms in the late afternoon/evening (after peak heating). Have had to expand those pops a bit as the NBM has gone more dry than is currently depicted...especially given the available moisture and general diffluence aloft. Generally speaking, the dewpoints start on a drying trend as slightly drier air moves into the region. Temps remain in the upper 80s/low 90s through the end of the forecast. After a mostly dry start to the work week, precip starts edging into the southeast due to outflows from convection along the coast. The feedback loop begins, with the afternoon showers and convection spreading back into Central MS and the ArkLaMiss region by Thursday evening. && .PRELIMINARY POINT TEMPS/POPS... Jackson 92 71 93 69 / 9 0 18 18 Meridian 91 70 93 71 / 17 5 10 8 Vicksburg 93 72 93 69 / 10 0 20 17 Hattiesburg 92 73 94 72 / 39 6 9 5 Natchez 92 73 93 70 / 33 2 17 16 Greenville 92 72 91 67 / 7 2 22 8 Greenwood 93 70 93 67 / 7 1 23 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Aug 15, 5:32 AM CDT, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 532 AM CDT Sat Aug 15 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035- 040>042-047-048-053-054-059>063-161045- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Yazoo- Warren-Hinds-Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln- Lawrence- 532 AM CDT Sat Aug 15 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and western portions of central and south Mississippi. .DAY ONE...Today and Tonight EXCESSIVE HEAT THREAT...Limited TIMING...Late morning and afternoon Heat indices near 105 degrees during the late morning and afternoon hours will result in increasing heat stress. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday Heat indices near 105 degrees are anticipated again during the late morning and afternoon hours on Sunday, resulting in increased heat stress. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. MSZ026>033-036>039-043>046-049>052-055>058-064>066-072>074-161045- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper- Rankin-Scott-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 532 AM CDT Sat Aug 15 2020 This hazardous weather outlook is for eastern portions of central and south Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. DL && ...HAZARD LEGEND... *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 15, 10:47 AM CDT, 3 hours 30 minutes before
Special Weather Statement National Weather Service Jackson MS 1047 AM CDT Sat Aug 15 2020 MSZ062-151615- Lincoln MS- 1047 AM CDT Sat Aug 15 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LINCOLN COUNTY UNTIL 1115 AM CDT... At 1047 AM CDT, Meteorologists were tracking a strong thunderstorm near West Lincoln, or 10 miles southwest of Brookhaven, moving southeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Bogue Chitto around 1100 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3151 9063 3155 9047 3135 9031 3135 9063 TIME...MOT...LOC 1547Z 333DEG 14KT 3145 9052 EC
Special weather statement, Aug 15, 12:56 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
1256 PM CDT Sat Aug 15 2020
MSZ072-151815-
Marion MS-
1256 PM CDT Sat Aug 15 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MARION COUNTY UNTIL
115 PM CDT...
At 1256 PM CDT, Meteorologists were tracking a strong thunderstorm
near Sandy Hook, moving southeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southern Marion
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3100 8983 3105 8984 3107 8984 3108 8992
3109 8992 3109 8993 3110 8993 3115 8966
3100 8965
TIME...MOT...LOC 1756Z 333DEG 14KT 3099 8979
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:10 AM CDT | Special Weather Statement | JAN | Jefferson | 50 min |
| Aug 15, 10:47 AM CDT | Special Weather Statement | JAN | Lincoln | 28 min |
| Aug 15, 12:56 PM CDT | Special Weather Statement | JAN | Marion | 19 min |
| Aug 15, 12:58 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 47 min |
| Aug 15, 3:00 PM CDT | Special Weather Statement | JAN | Catahoula | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.